Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 30, NWS Medford, OR

December 12, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 12, 2006, 3:14 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 12, 2006, 10:00 PM PST. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2006, 3:14 AM PST (11:14 UTC)
In effect from
Dec 12, 2006, 10:00 PM PST
Expired
Dec 13, 2006, 9:40 AM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 5:17 AM PSTHEAVY RAIN 2.074 Ne Gold Beach, OR5AM TO 5AM.
Dec 13, 9:08 AM PSTHEAVY RAIN 03 E Sixes, OR1.75 INCHES OF RAIN PAST 24 HOURS ENDING AT 7 AM. HIGHEST WIND GUST TO 41 MPH.
Dec 13, 9:08 AM PSTHEAVY RAIN 1.753 E Sixes, OR1.75 INCHES OF RAIN PAST 24 HOURS ENDING AT 7 AM. HIGHEST WIND GUST TO 41 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 121114
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
314 AM PST TUE DEC 12 2006

ORZ021-022-122315-
/O.UPG.KMFR.HW.A.0020.061213T0600Z-061213T1800Z/
/O.NEW.KMFR.HW.W.0030.061213T0600Z-061213T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
314 AM PST TUE DEC 12 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A WARM FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT. SOUTH WINDS
WILL INCREASE TO 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE
STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES ONSHORE LATE
WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON
3 follow-up statements
000 
WWUS76 KMFR 122336
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
336 PM PST TUE DEC 12 2006

ORZ021-022-131145-
/O.NEW.KMFR.HW.A.0021.061215T0000Z-061215T1800Z/
/O.CON.KMFR.HW.W.0030.061213T0600Z-061213T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
336 PM PST TUE DEC 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

A WARM FRONT WILL MOVE THROUGH THE AREA TONIGHT. SOUTH WINDS WILL
INCREASE TO 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE STRONG
WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES ONSHORE LATE
WEDNESDAY MORNING.

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST WEDNESDAY. SOUTH WINDS WILL INCREASE TO 25
TO 45 MPH WITH POSSIBLE GUSTS TO 75 MPH. THE STRONG WINDS WILL
CONTINUE UNTIL A COLD FRONT MOVES ONSHORE LATE FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
SVEN
000 
WWUS76 KMFR 131116
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 AM PST WED DEC 13 2006

ORZ021-022-131800-
/O.EXT.KMFR.HW.A.0021.061214T1200Z-061215T0900Z/
/O.CON.KMFR.HW.W.0030.000000T0000Z-061213T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
316 AM PST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

SOUTH WINDS 25 TO 45 MPH WITH GUSTS TO 65 MPH ARE NOW OCCURRING.
THE STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES ONSHORE
LATE WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STOCKTON
000 
WWUS76 KMFR 131740
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
940 AM PST WED DEC 13 2006

ORZ021-022-140145-
/O.CAN.KMFR.HW.W.0030.000000T0000Z-061213T1800Z/
/O.UPG.KMFR.HW.A.0021.061214T1200Z-061215T0900Z/
/O.NEW.KMFR.HW.W.0031.061214T1200Z-061215T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
940 AM PST WED DEC 13 2006

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WARNING IN EFFECT FROM 4 AM THURSDAY TO 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 1 AM PST
FRIDAY. THE PREVIOUS HIGH WIND WARNING HAS BEEN CANCELLED.

SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 50 MPH WITH GUSTS UP
TO 70 MPH LATE TONIGHT AND LASTING INTO EARLY FRIDAY MORNING. THE STRONG
WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES ONSHORE LATE FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PETRUCELLI/SVEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 12, 1:00 AM PST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 12, 1:00 AM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE DEC 12 2006

.DISCUSSION...00Z NGM/NAM/GFS IN.

A STRONG ZONAL PATTERN WILL PREVAIL OVER THE MEDFORD CWA FOR THE
NEXT FEW DAYS.  THE FLOW WILL ABATE A BIT TODAY AS A WEAK FLAT RIDGE
BUILDS OVER THE AREA...BUT ANOTHER SYSTEM WILL MOVE ONSHORE TO THE
NORTH WEDNESDAY STRENGTHENING THE FLOW AGAIN.  EXPECT A WARM FRONT TO
MOVE THROUGH TUESDAY NIGHT.  THE STRONGEST JET ENERGY WILL REMAIN TO
THE NORTH OF THE FORECAST AREA INITIALLY...BUT NONETHELESS THIS IS
SHAPING UP TO BE A HEAVY PRECIPITATION EVENT FOR THE COAST RANGE AND
ESPECIALLY THE CASCADES. THE REAL TRICKY FORECAST HERE IS THE SNOW
LEVEL...WHICH WILL GO THROUGH SOME STEEP RISES AND FALLS DURING THE
NEXT FEW DAYS. ONCE THE WARM FRONT COMES THROUGH HIGH WINDS ALONG THE
COAST LOOKS LIKE A GOOD BET AS WELL LATE TUESDAY NIGHT AND WEDNESDAY
MORNING. WILL ISSUE A HIGH WIND WARNING FOR THAT LATER THIS MORNING.

THE WEDNESDAY SYSTEM WILL PUSH A COLD FRONT ONSHORE...AND THE JET
WILL SAG DOWN INTO THE MEDFORD CWA WEDNESDAY NIGHT AND INTO
NORTHERN CALIFORNIA THURSDAY NIGHT.  EXPECT THE COLD FRONT TO
RETREAT NORTH AS A WARM FRONT WEDNESDAY NIGHT...BUT IT WILL REMAIN
OVER THE CWA.  ANOTHER STRONGER COLD FRONT WILL MOVE ONSHORE
THURSDAY AND THIS WILL BE ANOTHER HIGH WIND EVENT.  THE HEAVIEST
PRECIPITATION WILL OCCUR IN THE TUESDAY NIGHT THROUGH THURSDAY
TIME FRAME WITH FAIRLY HIGH SNOW LEVELS...BUT THERE WILL STILL BE
SOME PRECIPITATION AROUND WHEN THE LEVELS PLUNGE THURSDAY NIGHT. A
SECONDARY COLD FRONT FRIDAY WILL BRING ANOTHER ROUND OF
PRECIPITATION IN AND THIS COULD BRING SNOW TO SOME OF THE WEST SIDE
VALLEY FLOORS.

THE STORMY PATTERN WILL ABATE FRIDAY NIGHT AS AN UPPER TROUGH SETTLES
OVER THE AREA...KEEPING THE COLD AIR OVER THE AREA BUT PUSHING THE
JET STREAM WELL OUT OF THE AREA.  THE TROUGH WILL DEPART SATURDAY
AND A RIDGE WILL BUILD IN FROM THE WEST SUNDAY. THE WEEKEND LOOKS TO
BE COLD WITH ISOLATED TO SCATTERED SHOWERS.  AMOUNTS WILL BE LIGHT.

THE BREAK WILL BE SHORT-LIVED.  ANOTHER SYSTEM WILL MOVE ONSHORE
MONDAY AND THE PATTERN WILL REVERT TO STRONG ZONAL FLOW AGAIN.

&&

.AVIATION...MOSTLY MVFR WITH LOCAL IFR CONDITIONS IN SHOWERS
PERSISTING THROUGH MID-MORNING...BECOMING MOSTLY VFR WITH LOCAL MVFR
CONDITIONS IN SHOWERS WED AFTERNOON.

&&

MFR WATCHES/WARNINGS/ADVISORIES...

OR...HIGH SURF ADVISORY...ORZ021/022 UNTIL 4 AM PST WED.
     HIGH WIND WARNING....ORZ021/022 10 PM TUE-10 AM PST WED.

CA...SNOW ADVISORY........CAZ080/082/083 UNTIL 7 AM PST TUE.

PACIFIC COASTAL WATERS...
     HAZARDOUS SEAS WARNING...PZZ350/356/370/376 UNTIL
          4 AM PST WED.

STOCKTON
Hazardous weather outlook, Dec 11, 7:38 PM PST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
738 PM PST MON DEC 11 2006

ORZ021-022-130345-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
738 PM PST MON DEC 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

HIGH SURF ADVISORY CONTINUES TONIGHT...SEE COASTAL HAZARD
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WIND WATCH IS IN EFFECT TUESDAY EVENING. SEE HIGH WIND
PRODUCT FOR DETAILS. IN ADDITION...HIGH SURF ADVISORY
CONTINUES THROUGH WEDNESDAY MORNING. SEE COASTAL HAZARD
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ080-082-083-130345-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
738 PM PST MON DEC 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

SNOW ADVISORY IN EFFECT THROUGH 7AM TUESDAY. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MWJ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:34 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas43 hr
Dec 12, 3:36 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas18 hr
Dec 12, 3:37 PM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake24 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.